30% TCA Peel on Acne Scars?

I am a 40-year-old middle eastern women. Two days ago, I did a 30% TCA peel on five dark acne scars. However, the acne scars seem to be getting darker. Is this normal? What should I do to prevent them from getting darker? Any advice you can give me would be appreciate. Thank you.

Doctor Answers (2)

TCA peels can darken acne scars.

+1

TCA peels can darken acne scars. This is called post-inflammatory pigmentation and may resolve on its own. For a patient with this experience pretreating with hydroquinone and retin A may be preventative.


Chicago Dermatologist
3.0 out of 5 stars 5 reviews

TCA Peel on Acne Scars and Hyperpigmentation

+1

Thanks for the question.

Its difficult to determine your clinical status without having the liberty of seeing a photo. It is possible to develop hyperpigmentation or hypopigmentation after a chemical peel, depending on the strength of the peel, time of treatment, etc.  Although this condition is often temporary, you may require a bleaching regimen to help you achieve confluence. I recommend that you follow-up with a board certified dermatologist or plastic surgeon for an evaluation.

Warmest Regards, 

Glenn Vallecillos, M.D., F.A.C.S. 

Glenn Vallecillos, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 20 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.